Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 194, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 29, 2002, 6:02 PM EDT for Casey County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2002, 6:02 PM EDT (22:02 UTC)
- Expired
- Jul 29, 2002, 6:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Casey County, KY
The radar
The Louisville radar (KLVX), 115 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1690 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
708 WUUS53 KLMK 292202 SVRSDF KYC045-292230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 602 PM EDT MON JUL 29 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CASEY COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 630 PM EDT * AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WINDSOR...OR ABOUT 19 MILES WEST OF SOMERSET...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ARGYLE AROUND 620 PM EDT BETHELRIDGE AROUND 625 PM EDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:55 PM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 29, 1:55 PM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 155 PM EDT MON JUL 29 2002 ...THUNDERSTORM CHANCES EARLY TONIGHT...BUT...DONT COUNT ON THEM... A WEAK UPPER LEVEL MOVING ACROSS MIDWEST WL ADVANCE EAST ACROSS THE GREAT LAKES REGION TONIGHT. MOST S/W ENERGY WILL OCCUR NORTH OF THE OHIO RIVER ALTHOUGH A SMALL CHC OF THUNDERSTORMS CONNECTED WITH SYS WL BE POSBL OVER CWA. BEST THREAT WL BE FURTHER NORTH. ALL MODEL VERY SIMILAR AND POINT TO SMALL CHC POPS WITH CHCS DWINDLING AFT 06Z. LOWER 90 DEGREE TEMPS WERE RATHER COMMONPLC OVR CWA AT ERY AFTN CREATING HEAT INDICIES AROUND 100 A CARBON COPY OF THE LAST FEW DAYS. A SOUTHWEST LOW LVL FLOW PREVAILED AT SPEEDS OF 10 TO 20 MPH. AS THE UPPER LEVEL TROF MOVES WELL TO THE EAST OF THE OHIO VALLEY TUESDAY...THE CWA WL CONTINUE TO BAKE WITH THE THERMOMETER MAKING DAILY RUNS INTO THE LOWER 90S. HIGH HUMIDITIES ARE ON TAP ALSO. THUS THE HEAT INDEX VALUES WILL BE MAKING DAILY RUNS TO NEAR 100 DEGREES. .SDF...NONE. RDC
In the hours before
Special weather statement, Jul 29, 4:15 PM EDT, 1 hour 47 minutes before
INZ076>079-083-084-089>092-KYZ025-029>032-034>038-300215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 415 PM EDT MON JUL 29 2002 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS EVENING ACROSS ALL OF SOUTH CENTRAL INDIANA AND THOSE PORTIONS OF CENTRAL KENTUCKY...ROUGHLY ALONG AND NORTH OF INTERSTATE 64. A LINE OF THUNDERSTORMS IS EXPECTED TO SKIM ACROSS MUCH OF SOUTH CENTRAL INDIANA AND PARTS OF CENTRAL KENTUCKY THIS EVENING. BECAUSE OF STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...SOME OF THE STORMS COULD PRODUCE WIND DAMAGE. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE LOCAL MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED.
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:10 PM EDT | Severe Thunderstorm Warning | LMK | Henry | 20 min |
| Jul 29, 7:33 PM EDT | Severe Thunderstorm Warning | LMK | Henry | 17 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.